North Carolina, 2024Flash Flooding in North Carolina, September 16 to 17, 2024
September 16 to 17, 2024 · NWS MHX · 17 events in 3 counties and zones
Tropical moisture surged northwards as a developing area of low pressure (PTC #8) off the coast of the Carolinas began to move inland. Heavy tropical rains associated with the low began on the 16th and continued on the 17th across the Outer Banks.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical moisture surged northwards as a developing area of low pressure (PTC #8) off the coast of the Carolinas began to move inland. Heavy tropical rains associated with the low began on the 16th and continued on the 17th across the Outer Banks.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Sep 16, 2:47 PM EST, 5 hours 47 minutes earlier.
Area forecast discussion, Sep 16, 2:47 PM EST, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
347 PM EDT Mon Sep 16 2024
.SYNOPSIS...
An area of low pressure to our south will slowly drift
northwest towards the Carolinas and bring heavy rain, coastal
flooding, and a threat of severe weather to the area. Troughing
will remain over the Eastern Seaboard through next week as well
keeping unsettled conditions across ENC.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 3 PM Monday...Potential Tropical Cyclone #8 (PTC 8)
continues to move onshore with its rainbands dumping heavy
rainfall across the Carolinas, especially in the Wilmington, NC
area. This system has been slowly (5 mph) moving towards the
NNW, but it will pick up speed as it gets picked up by the upper
ridge.
The hazards from PTC 8 will be flash flooding, coastal
flooding, and tornadoes.
- Flash Flooding: As the system moves NNW, the axis of heavy
rainfall (PWATs of 2-2.25") will transition from the
southwestern to northeastern region of the FA. QPF has
remained roughly the same for areas north of HWY 70 but has
increased for areas to the south. Areas north of HWY 70 are
expected to get 2-3" while areas south of HWY 70 are in the
4-7" range with locally higher amounts up to 8-9" possible. A
Flood Watch is in effect for the entire area, but the highest
likelihood to see flooding remains south of HWY 70.
- Coastal Flooding: The coastal flooding threat remains largely
unchanged, with the potential for up to 3 feet of water AGL
in low lying areas. See the TIDES/COASTAL FLOOD section for
more details.
- Tornadoes: The current forecast track of PTC 8 over
northeastern SC brings the tornado-favorable right front
quadrant across eastern NC. The highest low level helicity
will be displaced to our west, along the I-95 corridor, but
0-3 km SRH of 100-250 m2/s2 combined with afternoon CAPEs
between 1000-1500 J/kg support at least an isolated risk of a
brief tornado or waterspout especially this afternoon and
early evening.
- Strong Winds: Winds will strengthen to 30-40 mph along the
coast today, especially south of Ocracoke Island. Sporadic
wind gusts up to 50 mph are possible in passing rain bands.
These may cause sporadic power outages and/or tree damage.
The axis of deepest moisture will transition northeastward
overnight. Greatest rainfall amounts will likely be along and
just north of HWY 70 with overnight QPF in the 2-3" range.
Dry air entrainment will start to cut PoPs back from south to
north late tonight and temps will reach the low 70s.
&&
.SHORT TERM /TUESDAY/...
As of 3 PM Monday...The axis of deeper moisture will continue
its northeastward movement into tomorrow morning, which will
bring the focus of heaviest rain to the Outer Banks. The QPF in
this area is 1-2" with locally higher amounts possible in
stronger rainbands. The Flood Watch for areas south of HWY 70 is
scheduled to drop at 8 AM while the Flood Watch for areas north
of HWY 70 is scheduled to drop at 2 PM.The low will finally
lift north of the area tomorrow afternoon. This will decrease
PoPs from south to north through the day.
Highs will be in the low 80s for everywhere except the Northern
Outer Banks where longer lasting rain will keep high temps in
the upper 70s.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
As of 400 AM Mon... Eastern North Carolina will remain
unsettled through the entire period as an impactful low moves
out of the area Tuesday. Beyond that, troughing over the Eastern
Seaboard will continue to bring daily chances for showers and
thunderstorms across the region into next weekend.
Wednesday into the weekend... Previously mentioned upper trough
will remain over the Eastern Seaboard through the end of the
week while at the surface previously mentioned low is forecast
to be to the north and likely dissipated. As we get into the
weekend, there remains uncertainty with the forecast as the
upper trough over the Eastern Seaboard is forecast to cutoff
into an upper low as upper ridging builds across the Northeast.
As is typical with upper lows, spread in timing and depth of
the feature remains large and forecast confidence remains below
average.
Either way, daily chances for showers and thunderstorms will
remain possible across ENC into the weekend as favorable
troughing remains overhead. Continued onshore flow will keep
clouds around the region while temps remain at or below avg.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHORT TERM /through 18z Tues/...
As of 1 PM Monday...Periods of sub-optimal flight conditions
can be expected through the TAF period as Potential Tropical
Cyclone #8 moves onshore. Heavy rain bands moving across the
area will produce decreased ceilings, visibility, and strong
wind gusts up to 30 kt. Prevailing MVFR ceilings, with periods
of IFR during heavier rainfall, are expected through midnight.
Late tonight/early tomorrow morning, IFR ceilings become more
probable. As the low moves inland and weakens, winds will
decrease but remain breezy with gusts around 15-20 kt.
Prevailing IFR conditions should linger through mid-morning
before improving in the early afternoon as rain chances decrease
and ceilings lift.
LONG TERM /Tuesday through Friday/...
As of 405 AM Mon...Continued unsettled weather will bring a
chance for sub-VFR conditions across ENC tomorrow as a low
pressure system moves out of the area. After the low moves to
the north we will still see at least a low end threat for the
rest of the week for sub- VFR conditions as daily chances for
afternoon and evening showers and thunderstorms will remain.
&&
.MARINE...
SHORT TERM /Today and Tonight/...
As of 3:30 PM Monday...Dangerous boating conditions are ongoing
this afternoon as winds remain strong on the northern periphery
of an area of elongated low pressure impacting the Carolinas.
Observations south of Cape Lookout show easterly winds of 20-30
kt, with seas ranging 8-11 feet.
Strongest winds will be focused over Onslow Bay and southern
Raleigh Bay this afternoon with gusts up to 35-40 kt. Farther
north, winds are slightly weaker but still peak at 25-30 kts.
Winds will peak this afternoon, then subside as the low shifts
onshore and fills. Seas will continue to be quite hazardous
today, peaking at 10-14 ft. Conditions begin to slowly improve
into Tues morning.
LONG TERM /Tuesday through Friday/...
As of 415 AM Mon...Dangerous marine conditions continue into
Tuesday, but gradually improve from south to north with winds
easing down to 15-20 kts with gusts up around 20-25 kts by Tue
morning and veering to a SE and eventually SW direction while
seas fall down to 5-8 ft along our coastal waters. Winds and
seas fall even further Wed with winds remaining S'rly at 10-15
kts while seas along our coastal waters finally lower down to
3-5 ft by Wed morning. This should then end SCA criteria across
all waters with more benign boating conditions forecast for
Thurs. Daily chances for showers and thunderstorms will remain
possible through the period with locally enhanced winds and seas
possible within the strongest storms that may develop.
&&
.HYDROLOGY...
As of 3:30 PM Monday...Widespread heavy rain is expected to
continue through tomorrow as a poorly organized low pressure
drifts northwestward towards the coast of South Carolina.
Abundant tropical moisture with this system will lead to
extremely heavy rainfall rates, which could cause flooding
issues over areas that have become saturated over the last
week. So far today the axis of heaviest rainfall has been along
Duplin and Onslow Counties, and this will transition to the
north and east as the low moves inland. Areas north of HWY 70
are expected to get 2-3" while areas south of HWY 70 are in the
4-7" range with locally higher amounts up to 8-9" possible.
&&
.TIDES/COASTAL FLOODING...
As of 3:30 PM Monday...There will be potential for coastal
flooding of up to 1-3 ft AGL today as winds slowly strengthen in
association with a poorly organized low pressure system to our
south. Additionally, coastal flooding may be worsened due to
the astronomically high tide cycle we are entering.
Ahead of this system, strong ENE/E winds will buildup water
along the SE portion of the Pamlico Sound as well as the Neuse,
Bay, and Pamlico Rivers. Oceanside, high water levels in
addition to strong wave run up will likely produce ocean
overwash along NC 12 on the Outer Banks at times of high tide.
Additionally with this system we can expect a high threat of
rip currents, rough and dangerous surf/shore break, and beach
erosion.
Current Coastal Flood and High Surf headlines remain unchanged
with the afternoon update.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Tropical Storm Warning for NCZ195-196-199.
Flood Watch through Tuesday afternoon for NCZ029-044>047-
079>081-203>205.
Coastal Flood Advisory until 8 AM EDT Tuesday for NCZ080-094-
194>196-199.
Flood Watch through Tuesday morning for NCZ090>092-094-193>196-
198-199.
Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
196-199-203>205.
High Surf Advisory until 8 AM EDT Tuesday for NCZ195-196-199-
203>205.
Coastal Flood Advisory until 11 PM EDT this evening for
NCZ203>205.
MARINE...Small Craft Advisory until 8 AM EDT Tuesday for AMZ131-135>137-
230-231.
Small Craft Advisory until 8 AM EDT Wednesday for AMZ150-152.
Tropical Storm Warning for AMZ154-156-158.
&&
SYNOPSIS...MHX
NEAR TERM...OJC
SHORT TERM...OJC
LONG TERM...MS
AVIATION...OJC/MS
MARINE...OJC/MS
HYDROLOGY...MHX
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Sep 16, 4:26 PM EST, 4 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
526 PM EDT Mon Sep 16 2024
NCZ029-044>047-079-081-172130-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Mainland Hyde-
526 PM EDT Mon Sep 16 2024
...FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
TUESDAY AFTERNOON...
This Hazardous Weather Outlook is for eastern North Carolina.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ090>092-198-172130-
Duplin-Lenoir-Jones-Inland Onslow-
526 PM EDT Mon Sep 16 2024
...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...
This Hazardous Weather Outlook is for eastern North Carolina.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ203>205-172130-
Northern Outer Banks-Ocracoke Island-Hatteras Island-
526 PM EDT Mon Sep 16 2024
...FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
TUESDAY AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for eastern North Carolina.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
Coastal Flood Advisory.
Flood Watch.
High Surf Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
High Surf Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ195-196-199-172130-
West Carteret-East Carteret-Coastal Onslow-
526 PM EDT Mon Sep 16 2024
...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for eastern North Carolina.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
Coastal Flood Advisory.
Flood Watch.
High Surf Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Flood Watch.
High Surf Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ080-172130-
Beaufort-
526 PM EDT Mon Sep 16 2024
...FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
TUESDAY AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY...
This Hazardous Weather Outlook is for eastern North Carolina.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ094-194-172130-
Pamlico-Southern Craven-
526 PM EDT Mon Sep 16 2024
...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY...
This Hazardous Weather Outlook is for eastern North Carolina.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ193-172130-
Northern Craven-
526 PM EDT Mon Sep 16 2024
...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...
This Hazardous Weather Outlook is for eastern North Carolina.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 16, 4:44 PM EST, 3 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
544 PM EDT Mon Sep 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Tropical Cyclone 1 E Cape Carteret 34.69N 77.05W
09/16/2024 Carteret NC Public
Carteret/Craven Electric Cooperative
reported trees on powerlines on Bayshore
Drive in Cape Carteret.
&&
ZCFlash Flood, Carteret
- When
- September 16, 8:34 PM EST
- Where
- Carteret County, 0.56 mi SSW of Cedar Pt to 0.37 mi WSW of Cedar Pt
- Cause
- Heavy Rain / Tropical System
- Reported by
- NWS Employee
- Coordinates
- 34.693, -77.055
NWS employee reports multiple feet of water on Neptune Drive in Cape Carteret.
Flash Flood, Duplin
- When
- September 16, 8:37 PM EST
- Where
- Duplin County, 1.26 mi WSW of Quinns Store to 1.5 mi W of Jackson Store
- Cause
- Heavy Rain / Tropical System
- Reported by
- State Official
- Coordinates
- 34.874, -77.741
Duplin County 911 Center reported multiple flooded roads.
Flash Flood, Carteret
- When
- September 16, 9:05 PM EST
- Where
- Carteret County, 0.72 mi SE of Bogue to 2.29 mi NW of Cape Carteret
- Cause
- Heavy Rain / Tropical System
- Reported by
- Public
- Coordinates
- 34.691, -77.023
Public report of impassable roads due to high water at the intersection of Sound Drive and Miller Drive in Emerald Isle.
Flash Flood, Carteret
- When
- September 16, 9:25 PM EST
- Where
- Carteret County, 1.54 mi SE of Bogue to 2.71 mi SW of Cape Carteret
- Cause
- Heavy Rain / Tropical System
- Reported by
- NWS Employee
- Coordinates
- 34.682, -77.015
The Reed Road closed due to high water.
Flash Flood, Carteret
- When
- September 17, 4:00 AM EST
- Where
- Carteret County, 0.8 mi N of Edgewater to 1.99 mi WNW of Wildwood
- Cause
- Heavy Rain / Tropical System
- Reported by
- Public
- Coordinates
- 34.761, -76.801
Road under water and reports of flooding by Lowes Hardware and Family Tire in Morehead City.
Flash Flood, Carteret
- When
- September 17, 5:30 AM EST
- Where
- Carteret County, 0.72 mi SW of South Masontown to 2.4 mi WNW of Holly Spgs
- Cause
- Heavy Rain / Tropical System
- Reported by
- NWS Employee
- Coordinates
- 34.812, -76.888
NWS Employee observed water several inches deep flowing across Nine Mile Road.
Flash Flood, Carteret
- When
- September 17, 6:00 AM EST
- Where
- Carteret County, 1.56 mi SSE of North River Corner to 1.14 mi NNE of Beaufort Moorehd Arp
- Cause
- Heavy Rain / Tropical System
- Reported by
- Public
- Coordinates
- 34.761, -76.605
The public reported that the intersection of Campen Road and Carraway Drive was under water.
Flash Flood, Carteret
- When
- September 17, 6:00 AM EST
- Where
- Carteret County, 0.8 mi ENE of North River Corner to 0.81 mi S of Core Creek
- Cause
- Heavy Rain / Tropical System
- Reported by
- Public
- Coordinates
- 34.784, -76.607
The public reported that Beaufort Manor Drive was under water.
Flash Flood, Carteret
- When
- September 17, 6:00 AM EST
- Where
- Carteret County, 0.2 mi WSW of North River to 1.59 mi SSW of Core Creek
- Cause
- Heavy Rain / Tropical System
- Reported by
- Public
- Coordinates
- 34.799, -76.623
Public reported that Russell Creek Road near the entrance to Deerfield Shores was under water.
Flash Flood, Carteret
- When
- September 17, 6:00 AM EST
- Where
- Carteret County, 1.64 mi N of Williston to 0.8 mi ENE of Bettie
- Cause
- Heavy Rain / Tropical System
- Reported by
- Public
- Coordinates
- 34.803, -76.505
Public reported that Firetown Road in Otway was flooded.
Flash Flood, Carteret
- When
- September 17, 6:00 AM EST
- Where
- Carteret County, 1.53 mi SSW of Stacy to 1.97 mi NW of Davis
- Cause
- Heavy Rain / Tropical System
- Reported by
- Public
- Coordinates
- 34.829, -76.430
Public reported that Community Road in Davis was flooded.
Flash Flood, Carteret
- When
- September 17, 6:00 AM EST
- Where
- Carteret County, 2.9 mi NNE of Bettie to 0.89 mi NNE of Core Creek
- Cause
- Heavy Rain / Tropical System
- Reported by
- Public
- Coordinates
- 34.840, -76.587
Public reported that the intersection of Merrimon and Laurel Road was impassable.
Flash Flood, Carteret
- When
- September 17, 6:00 AM EST
- Where
- Carteret County, 3.24 mi N of North River to 1.6 mi NNW of Core Creek
- Cause
- Heavy Rain / Tropical System
- Reported by
- Public
- Coordinates
- 34.847, -76.619
Public reported that Tuttles Grove Road was flooded.
Flash Flood, Dare
- When
- September 17, 3:47 PM EST
- Where
- Dare County, 4.02 mi NE of Duck to 3.76 mi NW of Duck
- Cause
- Heavy Rain / Tropical System
- Reported by
- State Official
- Coordinates
- 36.216, -75.706
Dare County dispatch reported several roads flooded in Duck, Southern Shores, and Kill Devil Hills. Travel in some areas was difficult to impossible. Water was nearly a foot deep in spots.
Flash Flood, Dare
- When
- September 17, 3:49 PM EST
- Where
- Dare County, 5.09 mi ESE of Duck to 3.28 mi SSW of Duck
- Cause
- Heavy Rain / Tropical System
- Reported by
- Public
- Coordinates
- 36.147, -75.663
The mPING report of flooded roads in Kitty Hawk.
Flash Flood, Dare
- When
- September 17, 4:48 PM EST
- Where
- Dare County, 1.84 mi NE of Duck to 1.82 mi NW of Duck
- Cause
- Heavy Rain / Tropical System
- Reported by
- Department of Highways
- Coordinates
- 36.191, -75.730
NC DOT webcams show flooding ongoing along NC 12 through Duck, including around the intersections of NC 12 and Hillcrest and NC 12 and Dogwood. Flooding extends into nearby sidewalks and yards.
Flash Flood, Dare
- When
- September 17, 4:53 PM EST
- Where
- Dare County, 3.25 mi N of Duck to 1.27 mi NNW of Duck
- Cause
- Heavy Rain / Tropical System
- Reported by
- Public
- Coordinates
- 36.216, -75.739
Multiple reports of flooded roads from Duck to Southern Shores.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in North Carolina, September 16 to 18, 2024$722,000 · 11 events
- Wildfire in Utah, September 16 to 18, 2024$375,000 · 1 event
- Debris Flow and Damaging Winds in Colorado, September 16 to 17, 2024$55,000 · 55 kt wind · 6 events
- Flash Flood and Hail in North Dakota, September 16 to 17, 2024$55,000 · 2.5 in hail · 4 events
- Heavy Rain in Virginia, September 16 to 19, 202431 events
- Flash Flood and High Wind in Guam, September 16 to 17, 20243 injured · 53 kt wind · 4 events
- Flash Flooding and Heavy Rain in Virginia, September 16 to 17, 202411 events
- Flash Flooding and Heavy Rain in North Carolina, September 16 to 18, 202410 events
- Debris Flow and Damaging Wind in Idaho, September 16, 202458 kt wind · 8 events
- Hail and Damaging Winds in Idaho, September 16, 20241.25 in hail · 8 events
- Flash Flood and Hail in Kansas, September 16, 20241.5 in hail · 7 events
- Hail and Damaging Wind in North Dakota, September 16, 20241.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 1213348, 1213349, 1213350, 1213351, 1213352, 1213353, 1213354, 1213355, 1213356, 1213357, 1213358, 1213359, 1213360, 1213361, 1213362, 1213363, 1213364.